Alert archive / Nebraska / Winter Storm Warnings in 2023

Winter Storm Warning 2, NWS North Platte, NE

January 27, 20235 counties in Nebraska

NWS North Platte, NE issued this winter storm warning at Jan 27, 2023, 2:25 AM CST for 5 counties in Nebraska. It took effect at Jan 27, 2023, 6:00 PM CST. It was in force for 24 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 27, 2023, 2:25 AM CST (08:25 UTC)
In effect from
Jan 27, 2023, 6:00 PM CST
Expired
Jan 28, 2023, 6:00 PM CST
In force
24 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Brown County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 126 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 28, 7:00 AM CSTSNOW 1.712 S Ewing, NECOCORAHS STATION NE-WH-2 EWING 12S.
Jan 28, 7:00 AM CSTSNOW 5.57 Ese Mills, NECOCORAHS STATION NE-KP-2 NAPER 9.0 WSW.
Jan 28, 7:00 AM CSTSNOW 5.59 Wsw Naper, NELIQUID 0.35
Jan 28, 7:00 AM CSTSNOW 6Oneill, NECO-OP OBSERVER STATION ONLN1 O'NEILL.
Jan 28, 9:30 AM CSTHEAVY SNOW 8Ainsworth, NEREPORT WITH PHOTO RELAYED VIA BROADCAST MEDIA ON SOCIAL MEDIA.
Jan 28, 11:45 AM CSTHEAVY SNOW 8Oneill, NEUPDATED EVENT TOTAL SNOW. MELTED TO 0.35 LIQUID.
Jan 28, 1:45 PM CSTHEAVY SNOW 135 Nnw Burton, NEEVENT TOTAL SNOWFALL. REPORT VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2023-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2023-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

113 
WWUS43 KLBF 270825
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
225 AM CST Fri Jan 27 2023

NEZ006>010-271630-
/O.UPG.KLBF.WS.A.0003.230128T0000Z-230129T0000Z/
/O.NEW.KLBF.WS.W.0002.230128T0000Z-230129T0000Z/
Keya Paha-Boyd-Brown-Rock-Holt-
Including the cities of Springview, Spencer, Butte, Lynch, 
Ainsworth, Bassett, Rose, Oneill, and Atkinson
225 AM CST Fri Jan 27 2023

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST SATURDAY...

* WHAT...Heavy snow expected with total accumulations of 4 to 8
  inches. The higher totals will generally be near and north of
  Highway 20. Winds gusting as high as 35 mph.

* WHERE...Keya Paha, Boyd, Brown, Rock and Holt Counties.

* WHEN...From 6 PM this evening to 6 PM CST Saturday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. The cold wind chills as
  low as 15 below zero could result in hypothermia if precautions
  are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ005-271630-
/O.UPG.KLBF.WS.A.0003.230128T0000Z-230129T0000Z/
/O.NEW.KLBF.WW.Y.0001.230128T0000Z-230129T0000Z/
Eastern Cherry-
Including the city of Valentine
225 AM CST Fri Jan 27 2023 /125 AM MST Fri Jan 27 2023/

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO 6 PM CST /5 PM MST/ SATURDAY...

* WHAT...Snow expected with total accumulations of 2 to 5 inches.
  Locally higher amounts are possible. Winds gusting as high as 
  35 mph.

* WHERE...Eastern Cherry County.

* WHEN...From 6 PM CST /5 PM MST/ this evening to 6 PM CST /5 PM 
  MST/ Saturday.

* IMPACTS...Plan on very slippery road conditions. Patchy blowing
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ004-025>029-094-271630-
/O.NEW.KLBF.WW.Y.0001.230128T0000Z-230129T0000Z/
Sheridan-Thomas-Blaine-Loup-Garfield-Wheeler-Western Cherry-
Including the cities of Gordon, Rushville, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Cody, Eli, Merriman, and Kilgore
225 AM CST Fri Jan 27 2023 /125 AM MST Fri Jan 27 2023/

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO 6 PM CST /5 PM MST/ SATURDAY...

* WHAT...Snow expected with total accumulations of 1 to 3 inches.
  Winds gusting as high as 35 mph.

* WHERE...Portions of north central and the northern panhandle of 
  Nebraska.

* WHEN...From 6 PM CST /5 PM MST/ this evening to 6 PM CST /5 PM 
  MST/ Saturday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The cold wind 
  chills as low as 15 below zero could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
4 follow-up statements
724 
WWUS43 KLBF 272122
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
322 PM CST Fri Jan 27 2023

NEZ006>010-281000-
/O.CON.KLBF.WS.W.0002.230128T0000Z-230129T0000Z/
Keya Paha-Boyd-Brown-Rock-Holt-
Including the cities of Springview, Spencer, Butte, Lynch, 
Ainsworth, Bassett, Rose, Oneill, and Atkinson
322 PM CST Fri Jan 27 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

* WHAT...Heavy snow expected with total accumulations of 4 to 8
  inches. The higher totals will generally be north of Highway 
  20. Winds gusting as high as 35 mph. 

* WHERE...Keya Paha, Boyd, Brown, Rock and Holt Counties.

* WHEN...From 6 PM this evening to 6 PM CST Saturday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The cold wind chills as 
  low as 15 below zero could result in hypothermia if 
  precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

Call Nebraska 511 for the latest road information.

&&

$$

NEZ004-005-025>029-094-281000-
/O.CON.KLBF.WW.Y.0001.230128T0000Z-230129T0000Z/
Sheridan-Eastern Cherry-Thomas-Blaine-Loup-Garfield-Wheeler-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Thedford, 
Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, 
Ericson, Cody, Eli, Merriman, and Kilgore
322 PM CST Fri Jan 27 2023 /222 PM MST Fri Jan 27 2023/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

* WHAT...Snow expected with total accumulations of 1 to 5 inches.
  Winds gusting as high as 35 mph. 

* WHERE...Portions of north central and the northern panhandle 
  of Nebraska. 

* WHEN...From 6 PM CST /5 PM MST/ this evening to 6 PM CST /5 PM 
  MST/ Saturday. 

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The cold wind 
  chills as low as 15 below zero could result in hypothermia if 
  precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

Call Nebraska 511 for the latest road information.

&&

$$
696 
WWUS43 KLBF 280749
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
149 AM CST Sat Jan 28 2023

NEZ006>010-282115-
/O.NEW.KLBF.WC.Y.0001.230129T0000Z-230129T1800Z/
/O.CON.KLBF.WS.W.0002.000000T0000Z-230129T0000Z/
Keya Paha-Boyd-Brown-Rock-Holt-
Including the cities of Springview, Spencer, Butte, Lynch, 
Ainsworth, Bassett, Rose, Oneill, and Atkinson
149 AM CST Sat Jan 28 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST SUNDAY...

* WHAT...For the Winter Storm Warning, heavy snow. Total snow
  accumulations of 4 to 12 inches. Highest amounts across Keya 
  Paha, Boyd and Holt County. Winds gusting as high as 35 mph. For
  the Wind Chill Advisory, very cold wind chills expected tonight
  through Sunday morning. Wind chills as low as 25 below zero.

* WHERE...Keya Paha, Boyd, Brown, Rock and Holt Counties.

* WHEN...For the Winter Storm Warning, until 6 PM CST this 
  evening. For the Wind Chill Advisory, from 6 PM this evening 
  to noon CST Sunday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The cold wind chills 
  could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ005-025>029-282115-
/O.NEW.KLBF.WC.Y.0001.230129T0000Z-230129T1800Z/
/O.CON.KLBF.WW.Y.0001.000000T0000Z-230129T0000Z/
Eastern Cherry-Thomas-Blaine-Loup-Garfield-Wheeler-
Including the cities of Valentine, Thedford, Halsey, Dunning, 
Purdum, Brewster, Taylor, Burwell, Bartlett, and Ericson
149 AM CST Sat Jan 28 2023 /1249 AM MST Sat Jan 28 2023/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ SUNDAY...

* WHAT...For the Winter Weather Advisory, snow. Total snow
  accumulations of 3 to 5 inches. Winds gusting as high as 35 
  mph. For the Wind Chill Advisory, very cold wind chills 
  expected. Wind chills as low as 30 below zero.

* WHERE...Portions of north central Nebraska.

* WHEN...For the Winter Weather Advisory, until 6 PM CST /5 PM 
  MST/ this evening. For the Wind Chill Advisory, from 6 PM CST 
  /5 PM MST/ this evening to noon CST /11 AM MST/ Sunday.

* IMPACTS...Plan on slippery road conditions. The cold wind 
  chills could cause frostbite on exposed skin in as little as 
  30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ024-036>038-059-071-282115-
/O.NEW.KLBF.WC.Y.0001.230129T0000Z-230129T1800Z/
Hooker-McPherson-Logan-Custer-Lincoln-Frontier-
Including the cities of Mullen, Tryon, Ringgold, Stapleton, 
Broken Bow, North Platte, Curtis, Eustis, and Maywood
149 AM CST Sat Jan 28 2023 /1249 AM MST Sat Jan 28 2023/

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 29 
  below zero.

* WHERE...Portions of central, southwest and west central 
  Nebraska.

* WHEN...From 6 PM CST /5 PM MST/ this evening to noon CST /11 
  AM MST/ Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

NEZ004-094-282115-
/O.CON.KLBF.WW.Y.0001.000000T0000Z-230129T0000Z/
Sheridan-Western Cherry-
Including the cities of Gordon, Rushville, Cody, Eli, Merriman, 
and Kilgore
149 AM CST Sat Jan 28 2023 /1249 AM MST Sat Jan 28 2023/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...

* WHAT...Snow. Additional snow accumulations of up to two inches.
  Winds gusting as high as 25 mph.

* WHERE...Sheridan and Western Cherry Counties.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Call Nebraska 511 for the latest road information.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
516 
WWUS43 KLBF 282021
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
221 PM CST Sat Jan 28 2023

NEZ006>010-290000-
/O.CON.KLBF.WS.W.0002.000000T0000Z-230129T0000Z/
/O.CON.KLBF.WC.Y.0001.230129T0000Z-230129T1800Z/
Keya Paha-Boyd-Brown-Rock-Holt-
Including the cities of Springview, Spencer, Butte, Lynch, 
Ainsworth, Bassett, Rose, Oneill, and Atkinson
221 PM CST Sat Jan 28 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST SUNDAY...

* WHAT...For the Winter Storm Warning, snow. Total snow 
  accumulations of 4 to 12 inches. Highest amounts across Keya 
  Paha, Boyd and Holt County. Winds gusting as high as 35 mph. For
  the Wind Chill Advisory, very cold wind chills expected tonight
  through Sunday morning. Wind chills as low as 25 below zero. 

* WHERE...Keya Paha, Boyd, Brown, Rock and Holt Counties.

* WHEN...For the Winter Storm Warning, until 6 PM CST this 
  evening. For the Wind Chill Advisory, from 6 PM this evening 
  to noon CST Sunday. 

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The cold wind chills 
  could cause frostbite on exposed skin in as little as 30 
  minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

Call Nebraska 511 for the latest road information.

&&

$$

NEZ070-290000-
/O.EXA.KLBF.WC.Y.0001.230129T0000Z-230129T1800Z/
Hayes-
Including the city of Hayes Center
221 PM CST Sat Jan 28 2023

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST SUNDAY...

* WHAT...Very cold wind chills expected tonight through Sunday
  morning. Wind chills as low as 25 below zero. 

* WHERE...Keya Paha, Boyd, Brown, Rock and Holt Counties.

* WHEN...For the Winter Storm Warning, until 6 PM CST this 
  evening. For the Wind Chill Advisory, from 6 PM this evening 
  to noon CST Sunday. 

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The cold wind chills 
  could cause frostbite on exposed skin in as little as 30 
  minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

Call Nebraska 511 for the latest road information.

&&

$$

NEZ005-025>029-290000-
/O.CON.KLBF.WW.Y.0001.000000T0000Z-230129T0000Z/
/O.CON.KLBF.WC.Y.0001.230129T0000Z-230129T1800Z/
Eastern Cherry-Thomas-Blaine-Loup-Garfield-Wheeler-
Including the cities of Valentine, Thedford, Halsey, Dunning, 
Purdum, Brewster, Taylor, Burwell, Bartlett, and Ericson
221 PM CST Sat Jan 28 2023 /121 PM MST Sat Jan 28 2023/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST SUNDAY...

* WHAT...For the Winter Weather Advisory, snow. Total snow
  accumulations of 3 to 5 inches. Winds gusting as high as 35 mph.
  For the Wind Chill Advisory, very cold wind chills expected.
  Wind chills as low as 25 below zero. 

* WHERE...Portions of north central Nebraska.

* WHEN...For the Winter Weather Advisory, until 6 PM CST /5 PM 
  MST/ this evening. For the Wind Chill Advisory, from 6 PM CST 
  /5 PM MST/ this evening to noon CST /11 AM MST/ Sunday. 

* IMPACTS...Plan on slippery road conditions. The cold wind 
  chills could cause frostbite on exposed skin in as little as 
  30 minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

Call Nebraska 511 for the latest road information.

&&

$$

NEZ004-094-290000-
/O.CON.KLBF.WW.Y.0001.000000T0000Z-230129T0000Z/
Sheridan-Western Cherry-
Including the cities of Gordon, Rushville, Cody, Eli, Merriman, 
and Kilgore
221 PM CST Sat Jan 28 2023 /121 PM MST Sat Jan 28 2023/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow. Total snow accumulations of up to four inches. 
  Winds gusting as high as 25 mph. 

* WHERE...Sheridan and Western Cherry Counties.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

Call Nebraska 511 for the latest road information.

&&

$$

NEZ024-036>038-059-071-290000-
/O.CON.KLBF.WC.Y.0001.230129T0000Z-230129T1800Z/
Hooker-McPherson-Logan-Custer-Lincoln-Frontier-
Including the cities of Mullen, Tryon, Ringgold, Stapleton, 
Broken Bow, North Platte, Curtis, Eustis, and Maywood
221 PM CST Sat Jan 28 2023 /121 PM MST Sat Jan 28 2023/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 25 
  below zero. 

* WHERE...Portions of central, southwest and west central 
  Nebraska. 

* WHEN...From 6 PM CST /5 PM MST/ this evening to noon CST /11 
  AM MST/ Sunday. 

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$
546 
WWUS43 KLBF 290021
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
621 PM CST Sat Jan 28 2023

NEZ006>010-290830-
/O.EXP.KLBF.WS.W.0002.000000T0000Z-230129T0000Z/
/O.CON.KLBF.WC.Y.0001.000000T0000Z-230129T1800Z/
Keya Paha-Boyd-Brown-Rock-Holt-
Including the cities of Springview, Spencer, Butte, Lynch, 
Ainsworth, Bassett, Rose, Oneill, and Atkinson
621 PM CST Sat Jan 28 2023

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...
...WINTER STORM WARNING HAS EXPIRED...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Keya Paha, Boyd, Brown, Rock and Holt Counties.

* WHEN...Wind Chill Advisory, from 6 PM this evening to noon CST 
  Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

NEZ005-025>029-290830-
/O.EXP.KLBF.WW.Y.0001.000000T0000Z-230129T0000Z/
/O.CON.KLBF.WC.Y.0001.000000T0000Z-230129T1800Z/
Eastern Cherry-Thomas-Blaine-Loup-Garfield-Wheeler-
Including the cities of Valentine, Thedford, Halsey, Dunning, 
Purdum, Brewster, Taylor, Burwell, Bartlett, and Ericson
621 PM CST Sat Jan 28 2023 /521 PM MST Sat Jan 28 2023/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ SUNDAY...
...WINTER WEATHER ADVISORY HAS EXPIRED...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Portions of north central Nebraska.

* WHEN...Wind Chill Advisory, from 6 PM CST /5 PM MST/ this 
  evening to noon CST /11 AM MST/ Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

NEZ004-094-290130-
/O.EXP.KLBF.WW.Y.0001.000000T0000Z-230129T0000Z/
Sheridan-Western Cherry-
Including the cities of Gordon, Rushville, Cody, Eli, Merriman, 
and Kilgore
621 PM CST Sat Jan 28 2023 /521 PM MST Sat Jan 28 2023/

...WINTER WEATHER ADVISORY HAS EXPIRED...

Winter Weather Advisory has been allowed to expire as moderate
snowfall has come to an end. Light snow may still be possible. 

$$

NEZ024-036>038-059-070-071-290830-
/O.CON.KLBF.WC.Y.0001.000000T0000Z-230129T1800Z/
Hooker-McPherson-Logan-Custer-Lincoln-Hayes-Frontier-
Including the cities of Mullen, Tryon, Ringgold, Stapleton, 
Broken Bow, North Platte, Hayes Center, Curtis, Eustis, 
and Maywood
621 PM CST Sat Jan 28 2023 /521 PM MST Sat Jan 28 2023/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Portions of central, southwest and west central 
  Nebraska.

* WHEN...From 6 PM CST /5 PM MST/ this evening to noon CST /11 
  AM MST/ Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Jan 26, 11:10 PM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jan 26, 11:10 PM CST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1110 PM CST Thu Jan 26 2023

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 253 PM CST Thu Jan 26 2023

Key messages:

- Light snow is possible tonight with dry weather expected for
Friday.

- A winter storm will impact mainly northern Nebraska Friday night
into Saturday with up to 6 to 8 inches possible.

- Lingering snow showers continue on Sunday and may impact the
entire region.

&&

.SHORT TERM...(This evening through Friday)
Issued at 253 PM CST Thu Jan 26 2023

The main concern heading into the short term will some low end snow
possibilities tonight before a short reprieve returns for Friday. An
upper level shortwave and associated surface front will push through
the region this evening. A brief dusting of snow under an half inch
could be possible across the northern Sandhills and into north
central Nebraska. Temperatures remain on the warmer side for tonight
as some mild warm air advection filters into Nebraska overnight.
Expect lows to only drop into the low to mid 30s with a few
locations across southwest Nebraska dropping into the 20s right
before sunrise.

Quieter weather will then return for Friday, however, the break will
be brief as the next winter system arrives Friday night. Partly to
mostly cloudy skies will give way to cloudy skies throughout the
afternoon. Some isolated snow showers may move into northwest
Nebraska and the eastern Panhandle by mid to late afternoon,
however, the majority of the precipitation will fall after sunset
Friday night.

.LONG TERM...(Friday night through Thursday)
Issued at 253 PM CST Thu Jan 26 2023

The next major winter system arrives this weekend bringing a chance
of significant accumulating snowfall to portions of our area.
Confidence continues to increase in timing and track of this system
as well as strength. Will continue to hold on to the Winter Storm
Watch at this time to give the latest hi-res models a couple more
runs and to hopefully boost certainty higher than it already is.
Overall, little changes were made to the going forecast during this
cycle. The best chance for accumulating snowfall will still be
mainly north of Highway 2 with the greatest likelihood of seeing
over 6 inches north of US-20. In general, snowfall totals were
mostly unchanged during this forecast issuance, however, did
increase amounts slightly across the north. This is mainly due to a
convection potential in the snow showers which may lead to areas of
increased snow ratios and pockets of higher amounts. One concern,
though is that these areas are a bit difficult to pinpoint exactly
where they will fall higher amounts are still likely to change over
the next couple days and especially after the event begins to
unfold.

In general, snow showers will start Friday evening across the north
and spread eastward throughout the overnight hours. Snow continues
into Saturday morning and slowly come to an end by Saturday
afternoon. Of note, the main system will push out by Saturday
afternoon, but a secondary, lighter system will quickly push in
behind the first system for Saturday night and Sunday. This system
will be slightly further south and impact mainly the Sandhills and
possibly even as far south as I-80. At this time, only another 1 to
2 inches are possible, but a few of the latest model runs show up to
2 to 4 inches. We will continue to monitor this system over the next
few cycles to see what changes might be needed for the going
forecast.

In addition to snow, beginning Sunday morning, cold arctic air will
push into the region. This result in high temperatures to struggle
to rise above the single digits on Sunday and Monday. Wind chill
values will plummet into the negative teens and even a few locations
across the north dropping down into the 20 below zero range. The
locations that see the most snow this weekend will see the coldest
wind chills. However, there is some low concerns that lingering
cloud cover may keep air temperatures a few degrees warmer than what
is already forecasted. Depending on wind speeds, this may not have
that much of an impact on the wind chills with locations seeing
close to 20 below zero Sunday and Monday morning. At this time, no
headlines have been issued, but will likely be needed in the next
day or two. Stay tuned to later forecasts for the most up to date
winter headlines in your area.

Beyond this weekend, lingering snow is likely into Monday before
completely tapering off. A much quieter and dry forecast is
expected then for the remainder of the week. Temperatures slowly
rise back into the 20s and 30s by Wednesday and Thursday bringing
some much needed relief from the cold air.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1102 PM CST Thu Jan 26 2023

There will be LLWS through the overnight until Friday morning,
with gust around 45 kts out of the west northwest. This will
affect both KVTN and KLBF terminals, along with much of western
and north central Nebraska. Winds will remain gusty through the
morning hours out of the west with gust up to 30 kts. Light snow
will begin to move into northern Nebraska Fri evening, which will
bring lower cigs to the area along with lower visibilities leading
to MVFR and even some areas of IFR conditions.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Friday evening through Saturday
afternoon for NEZ005>010.

&&

SYNOPSIS...Kulik
SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Gomez
Hazardous weather outlook, Jan 26, 3:30 PM CST, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
330 PM CST Thu Jan 26 2023

NEZ004>010-022>029-035>038-056>059-069>071-094-272130-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
330 PM CST Thu Jan 26 2023 /230 PM MST Thu Jan 26 2023/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Scattered snow showers will be possible tonight, mainly over
northeastern portions of the outlook area. Elsewhere, northwesterly
wind gusts to 40 MPH may produce areas of blowing snow which will
lead to reduced visibilities.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

More widespread and persistent snow is expected Friday evening into
Saturday. Snow accumulations of 6 or more inches are possible for
parts of north central Nebraska, mainly along highway 20 from
Valentine to O'Neill. Gusty north winds will also result in blowing
and drifting snow.

Additional light snow is possible Sunday into Monday. Temperatures
also plummet next week as highs remain in the single digits or teens
and lows dip below zero. Wind chills may approach 15 to 25 degrees
below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jan 27, 2:14 AM CST, 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
214 AM CST Fri Jan 27 2023

NEZ005-008>010-024>029-037-038-094-271000-
Eastern Cherry-Brown-Rock-Holt-Hooker-Thomas-Blaine-Loup-Garfield-
Wheeler-Logan-Custer-Western Cherry-
Including the cities of Valentine, Ainsworth, Bassett, Rose,
Oneill, Atkinson, Mullen, Thedford, Halsey, Dunning, Purdum,
Brewster, Taylor, Burwell, Bartlett, Ericson, Stapleton,
Broken Bow, Cody, Eli, Merriman, and Kilgore
214 AM CST Fri Jan 27 2023 /114 AM MST Fri Jan 27 2023/

...SNOW SHOWERS EARLY THIS MORNING...

Quick moving snow showers spreading southeast across the Sandhills
early this morning and gusty west winds over 35 mph will result in
rapid and possibly significant visibility reductions. Some of
these showers may mix with sleet, which could result in really
slick spots on surfaces.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 2:25 AM CSTWinter Weather AdvisoryLBFBlaine, Cherry, Garfield, Loup, Sheridan, Thomas and 1 more40 hr

Nearby

Winter Storm Warnings in Nebraska, 2023Every winter storm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.